Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 25, 2016, 10:27 PM CDT for 4 counties in Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 10:27 PM CDT (03:27 UTC)
- Expired
- May 25, 2016, 11:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cedar County, NE, Knox County, NE, Pierce County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
916
WUUS53 KOAX 260327
SVROAX
NEC027-107-139-179-260400-
/O.NEW.KOAX.SV.W.0072.160526T0327Z-160526T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1027 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CEDAR COUNTY IN NORTHEASTERN NEBRASKA...
SOUTHEASTERN KNOX COUNTY IN NORTHEASTERN NEBRASKA...
NORTHWESTERN WAYNE COUNTY IN NORTHEASTERN NEBRASKA...
NORTHEASTERN PIERCE COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
NORTHEAST OF OSMOND...OR 25 MILES NORTH OF NORFOLK...MOVING EAST AT
25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RANDOLPH...WAUSA...COLERIDGE...BELDEN...MAGNET...MCLEAN...SHOLES...
THE HIGHWAY 81 AND 20 JUNCTION AND CAMP ASSURANCE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 177 AND 186.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 367 AND 388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4253 9715 4231 9715 4229 9758 4251 9758
4251 9748
TIME...MOT...LOC 0327Z 263DEG 23KT 4240 9749
HAIL...1.50IN
WIND...60MPH
$$
MEAD1 follow-up statement
922
WWUS53 KOAX 260347
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1047 PM CDT WED MAY 25 2016
NEC027-107-139-179-260400-
/O.CON.KOAX.SV.W.0072.000000T0000Z-160526T0400Z/
CEDAR NE-KNOX NE-WAYNE NE-PIERCE NE-
1047 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN CEDAR...SOUTHEASTERN KNOX...NORTHWESTERN WAYNE AND
NORTHEASTERN PIERCE COUNTIES...
AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...OR
26 MILES NORTH OF NORFOLK...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RANDOLPH...WAUSA...COLERIDGE...BELDEN...MAGNET...MCLEAN...SHOLES...
THE HIGHWAY 81 AND 20 JUNCTION AND CAMP ASSURANCE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 177 AND 186.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 367 AND 388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4253 9715 4231 9715 4229 9758 4251 9758
4251 9748
TIME...MOT...LOC 0347Z 263DEG 23KT 4242 9732
HAIL...1.50IN
WIND...60MPH
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:20 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 25, 6:20 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 620 PM CDT WED MAY 25 2016 .SHORT TERM...(tonight through Saturday) Issued at 250 PM CDT Wed May 25 2016 Potential for periods of thunderstorms will extend through the short term portion of the forecast. Good moisture and instability is expected to remain across the region during this time frame as a pair of upper troughs kick out a series of short waves across the plains region. Surface map at 19z showed an area of low pressure over northeast South Dakota with a weak trough extending from the low into northwest Nebraska. A second low was over south central Kansas with a warm front extending into northeast Kansas and a dry line stretching south into north central Texas. These two surface features are expected to be the primary focus for thunderstorm development into Thursday. A few storms had already developed over far western Nebraska and western South Dakota early this afternoon with short range models showing them spreading east ahead of the Dakota surface trough into the evening as an upper wave tracks toward the upper midwest. Main focus then shifts to the south on Thursday and Thursday night with Kansas system as warm front lifts north to vicinity of southern Nebraska border by late afternoon. This boundary continues to lift into eastern Nebraska during the evening becoming stationary in a northeast to southwest orientation by late evening into early Friday. Combination of stalled boundary and high PW will allow strong chance of heavy rain event across the area Thursday night, likely preceeded by severe weather event late Thursday afternoon and evening. No headlines at this time but will mention in HWO and blast message to increase awareness of the potential. Chance of storms will continue for Friday into Saturday as the main upper trough moves across the lower Missouri valley. .LONG TERM...(Saturday night through Wednesday) Issued at 250 PM CDT Wed May 25 2016 Upper pattern flattens for a time behind the lower Missouri valley trough Saturday night into Sunday but begins to amplify again Sunday night into Monday. This will allow another extended period of showers and thunderstorms to setup across the region through Wednesday. && .AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Friday) Issued at 610 PM CDT Wed May 25 2016 A strato-cu deck which developed over southeast and east-central Nebraska this afternoon is in the process of mixing out with VFR ceilings at KOMA and KLNK likely scattering out this evening. Thunderstorms currently developing over central Nebraska will approach KOFK around 03 to 04z. Confidence in KOFK being affected remains low, so a TEMPO group will not be included at this juncture. Otherwise, expect winds to gradually switch to easterly or southeasterly on Thursday as a warm front develops across the area. The chance of thunderstorms will increase after 18z Thursday. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Mead
Hazardous weather outlook, May 25, 4:53 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 453 PM CDT WED MAY 25 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 453 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT...MAINLY OVER NORTHEAST NEBRASKA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS. A WARM FRONT WILL BECOME ESTABLISHED ACROSS EASTERN NEBRASKA AND WESTERN IOWA ON THURSDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR SEVERE STORM DEVELOPMENT DURING THE AFTERNOON AND EVENING HOURS. ALL HAZARDS INCLUDING TORNADOES...LARGE HAIL...DAMAGING WINDS AND FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERE WEATHER AND FLOODING REMAIN POSSIBLE THROUGH THURSDAY NIGHT...AND PERHAPS INTO FRIDAY. THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY TO MIDDLE PART OF NEXT WEEK...WITH A CONTINUING RISK FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT BUT MAY BE NEEDED ON THURSDAY.
In the hours before
Local storm report, May 25, 9:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 6 N VERDIGRE 42.68N 98.04W
05/25/2016 E1.75 INCH KNOX NE PUBLIC
&&
J-E.KLISHSpecial weather statement, May 25, 9:54 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 954 PM CDT WED MAY 25 2016 NEZ011-012-017-260330- KNOX NE-CEDAR NE-PIERCE NE- 954 PM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CEDAR...SOUTHEASTERN KNOX AND NORTHERN PIERCE COUNTIES UNTIL 1030 PM CDT... AT 953 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF PLAINVIEW...OR 31 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINVIEW...OSMOND...WAUSA...MAGNET AND MCLEAN. THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 354 AND 370. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN NEBRASKA. LAT...LON 4249 9781 4253 9748 4232 9744 4230 9783 TIME...MOT...LOC 0253Z 252DEG 28KT 4241 9777 MEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 32 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 35 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 24 min |
| May 25, 9:54 PM CDT | Special Weather Statement | OAX | Pierce | 36 min |
| May 25, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 31 min |
| May 25, 10:42 PM CDT | Special Weather Statement | OAX | Lancaster | 48 min |
| May 25, 10:44 PM CDT | Special Weather Statement | OAX | Richardson | 31 min |
| May 25, 10:52 PM CDT | Special Weather Statement | OAX | Boone | 38 min |
| May 25, 10:55 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 35 min |
| May 25, 11:18 PM CDT | Special Weather Statement | OAX | Boone | 27 min |
| May 25, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 33 min |
| May 25, 11:36 PM CDT | Special Weather Statement | OAX | Platte | 39 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 33 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 33 min |
| May 26, 12:06 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Dodge, Saunders, Seward | 39 min |
| May 26, 12:12 AM CDT | Special Weather Statement | OAX | Stanton | 33 min |
| May 26, 12:36 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| May 26, 12:40 AM CDT | Special Weather Statement | OAX | Burt, Cuming, Dodge, Douglas, Sarpy, Washington | 35 min |
| May 26, 12:49 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 26 min |
| May 26, 12:54 AM CDT | Special Weather Statement | OAX | Thurston | 51 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 32 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 23 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 14 hr |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 25 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 30 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 26 min |
| May 26, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 33 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| May 26, 3:10 PM CDT | Flash Flood Warning | OAX | Lancaster | 5 hr |
| May 26, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 32 min |
| May 26, 3:17 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 26, 3:39 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 25 min |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 33 min |
| May 26, 3:50 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline | 3 hr |
| May 26, 3:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 27 min |
| May 26, 4:11 PM CDT | Flash Flood Warning | OAX | Cass, Otoe | 3 hr |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 33 min |
| May 26, 4:32 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 43 min |
| May 26, 4:40 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 35 min |
| May 26, 4:45 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 3 hr |
| May 26, 5:04 PM CDT | Flash Flood Warning | OAX | Otoe | 3 hr |
| May 26, 5:10 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.